Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


undetectible viral load with decreasing t cells
Aug 6, 2004

I am currently on Sustiva, Epivir and Viread and have an undectible viral load. However, t cells are continue to decrease below 200. Also haveHepatitis C and need an operation. Surgeon will not procede unless tcells increase. How can I increase tcells? Thank you

Response from Dr. McGovern

This is a very difficult question. It sounds like you are doing a great job taking your HIV medications since your viral load is not detectable. Sometimes it takes a while for your T cells to recover. If your T cells are going down but your T cell percentage is staying the same or increasing, then maybe something else is causing a mild decrease in your total white count. If your total white count is going down, this can cause your T cell count to also fall. However, if your HIV disease is in good control, I would expect your T cell percentage to be stable or to be increasing.

Discuss these possibilities with your physician to get a better handle on why your T count may be lower than expected.

Your surgeons are worried about surgical infections, but if your T cell percentage is good this would be reassuring to them. Dr. McGovern



Previous
Test results
Next
Help Im 16 and worryed about Hep c from a razor

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement